Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 5, 2008, 3:26 PM CST for Christian County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 3:26 PM CST (21:26 UTC)
- Expired
- Feb 5, 2008, 3:47 PM CST
- In force
- 21 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Christian County, MO
The radar
The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 12:39 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 052126
SVRSGF
MOC043-052200-
/O.NEW.KSGF.SV.W.0042.080205T2126Z-080205T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 400 PM CST.
* AT 322 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR SPOKANE...OR 7 MILES SOUTHWEST OF
HIGHLANDVILLE...MOVING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OZARK AND 7 MILES SOUTHEAST OF NIXA BY 335 PM CST.
THE TOWNS OF FREMONT HILLS AND LINDEN ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3698 9334 3698 9339 3699 9340 3709 9331
3709 9302 3684 9329 3682 9332 3682 9335
TIME...MOT...LOC 2126Z 221DEG 52KT 3690 9330
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 052142
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CST TUE FEB 5 2008
MOC043-052200-
/O.CON.KSGF.SV.W.0042.000000T0000Z-080205T2200Z/
CHRISTIAN MO-
342 PM CST TUE FEB 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR WESTERN CHRISTIAN COUNTY...
AT 337 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR OZARK...MOVING NORTHEAST AT 70 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WESTERN CHRISTIAN COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHWESTERN MISSOURI.
LAT...LON 3698 9334 3698 9339 3699 9340 3709 9331
3709 9302 3684 9329 3682 9332 3682 9335
TIME...MOT...LOC 2142Z 220DEG 64KT 3706 9311
$$
LINDENBERG000
WWUS53 KSGF 052147
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CST TUE FEB 5 2008
MOC043-052157-
/O.CAN.KSGF.SV.W.0042.000000T0000Z-080205T2200Z/
CHRISTIAN MO-
347 PM CST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHRISTIAN COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3698 9334 3698 9339 3699 9340 3709 9331
3709 9302 3684 9329 3682 9332 3682 9335
TIME...MOT...LOC 2147Z 220DEG 64KT 3712 9303
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 12:46 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 5, 12:46 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1246 PM CST TUE FEB 5 2008 .DISCUSSION... MAIN CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL CONTINUE TO DEAL WITH THE SEVERE WEATHER AND FLASH FLOODING POTENTIAL TODAY...WITH FLASH FLOODING...DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES POSSIBLE SOUTH OF INTERSTATE 44. CURRENTLY...COLD FRONT HAS DROPPED SOUTH AND STALLED ROUGHLY JUST SOUTH OF THE INTERSTATE 44 CORRIDOR. THE FRONT EXTENDS SOUTH TO A SURFACE LOW IN TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ALONG THIS FRONT THIS MORNING. THE SURFACE FRONT HAS NOW BECOME FAIRLY STATIONARY ACROSS THE AREA THIS MORNING...AND WE SHOULD NOT SEE IT DROP TOO MUCH FARTHER TO THE SOUTH THROUGH MUCH OF THE DAY. THIS IS BECAUSE THE FRONT REMAINS PARALLEL TO THE UPPER LEVEL FLOW. WILL CONTINUE TO SEE SHOWERS AND STORMS DEVELOP ALONG THIS BOUNDARY THROUGH THE MORNING HOURS...AND MAY ACTUALLY SEE COVERAGE BEGIN TO EXPAND ALONG AND BEHIND THE FRONT OVER THE NEXT SEVERAL HOURS. THIS WILL BE IN RESPONSE TO INCREASED ISENTROPIC LIFT AS THE SURFACE LOW APPROACHES THE AREA. FLASH FLOODING WILL REMAIN POSSIBLE AS STORMS TRAIN ALONG THE FRONT TODAY. WILL CONTINUE THE FLASH FLOOD WATCH DUE TO THE POTENTIAL FOR TRAINING AND BECAUSE OF THE VERY HIGH PRECIPITABLE WATER VALUES OVER THE AREA FOR THIS TIME OF YEAR. AS THE DAY PROGRESSES THE SURFACE LOW WILL TRACK INTO SOUTHERN MISSOURI THEN INTO WESTERN ILLINOIS. THIS WILL PULL THE COLD FRONT THROUGH THE REST OF THE AREA. THE GREATEST SEVERE WEATHER POTENTIAL WILL BE ALONG AND SOUTH OF INTERSTATE 44 TODAY. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY DUE TO THE STRONG WIND SHEAR...WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE ACROSS SOUTHERN MISSOURI.. TONIGHT THE UPPER LEVEL LOW SWINGS THROUGH THE AREA. THE SURFACE LOW WILL PUSH OFF TO THE EAST AT THIS TIME...WITH COLDER AIR MOVING IN. AS THE COLUMN COOLS...RAIN WILL LIKELY CHANGE OVER TO SNOW. HOWEVER...SNOWFALL AMOUNTS SHOULD REMAIN LIGHT AS THE AREA IS LIKELY TO GET DRY SLOTTED. HAVE CUT SNOWFALL ACCUMULATIONS QUITE A BIT...WITH UP TO AN INCH POSSIBLE ALONG THE NORTHERN PORTIONS OF THE CWA. COULD STILL SEE A FEW SNOW FLAKES EARLY WEDNESDAY MORNING...BEFORE ALL THE PRECIPITATION EXITS OFF TO THE EAST. ANOTHER UPPER LEVEL DISTURBANCE WILL SWEEP THROUGH THE AREA ON THURSDAY. MOISTURE SHOULD REMAIN LIMITED OVER THE AREA...AS MOISTURE WILL NOT HAVE RETURNED. HAVE LEFT SLIGHT CHANCES OF A RAIN SNOW MIX ALONG THE NORTHERN CWA DURING THE MORNING HOURS...THEN CHANGING OVER TO ALL RAIN IN THE AFTERNOON. DUE TO THE LIMITED MOISTURE...PRECIPITATION AMOUNTS WILL REMAIN LIGHT. DRY WEATHER AND TEMPERATURES WARMING BACK THROUGH THE UPPER 40S AND INTO THE MIDDLE 50S WILL BE THE RULE OVER THE REST OF THE FORECAST PERIOD. WISE && .AVIATION... FOR THE 18Z TAF PACKAGE...SURFACE FRONT HAS PUSHED SOUTH OF BOTH KSGF AND KJLN. VISIBILITIES AND CEILINGS WILL BE PREDOMINATELY IFR AND LIFR. HOWEVER...AS SHOWERS AND THUNDERSTORMS MOVE OVER THE AERODROMES...VISIBILITIES AND CEILINGS WILL VARY UNTIL 00Z. AFTER 10Z...PRECIPITATION COULD TRANSITION TO SOME SNOW AT KJLN. CEILINGS ARE EXPECTED TO REMAIN IFR BEFORE RAISING AROUND 18Z WEDNESDAY. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO... FLASH FLOOD WATCH UNTIL 6 PM CST TUESDAY FOR SOUTHWEST AND SOUTH CENTRAL MISSOURI. TORNADO WATCH FOR SOUTH CENTRAL AND SOUTHWEST MISSOURI UNTIL 8 PM CST TUESDAY. KS...NONE. &&
Hazardous weather outlook, Feb 5, 1:13 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 113 PM CST TUE FEB 5 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 113 PM CST TUE FEB 5 2008 ...SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO DEVELOP IN EASTERN OKLAHOMA...SOUTHWEST MISSOURI AND SOUTHEAST KANSAS AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. SEVERE THUNDERSTORMS WILL BE LIKELY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR WITH LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND FLASH FLOODING. THE ATMOSPHERE WILL BE MOST FAVORABLE FOR THE DEVELOPMENT OF TORNADOES ALONG AND SOUTH OF A LINE FROM NEAR PURDY TO NIXA TO MARSHFIELD TO LECOMA. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DUE TO HIGHER THAN NORMAL MOISTURE LEVELS...STRONG WIND SHEAR AND INSTABILITY...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE LIKELY. FLASH FLOODING WILL ALSO BE POSSIBLE AS SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK OVER THE SAME AREAS. COLDER AIR WILL BE USHERED INTO THE AREA BEHIND THE COLD FRONT. RAIN SHOULD CHANGE OVER TO SNOW OVER THE NORTHERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. AT THIS TIME...ONLY LIGHT SNOW IS EXPECTED...WITH UP TO AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Feb 5, 2:06 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 3 W ANDERSON 36.65N 94.50W
02/05/2008 MCDONALD MO LAW ENFORCEMENT
HIGHWAY 76 HAS WATER RUNNING OVER HIGHWAY
&&
GCLAYCOMLocal storm report, Feb 5, 2:09 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL MONETT 36.92N 93.93W
02/05/2008 E0.25 INCH BARRY MO CO-OP OBSERVER
MONETT COOP OBSERVER OBSERVED PEA SIZE HAIL COVERING THE
GROUND.
&&
DCRAMERLocal storm report, Feb 5, 2:25 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL CONWAY 37.50N 92.82W
02/05/2008 E0.25 INCH LACLEDE MO AMATEUR RADIO
PEA SIZED HAIL COVERING GROUND
&&
GCLAYCOMLocal storm report, Feb 5, 2:35 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 2 S PLEASANT HOPE 37.43N 93.27W
02/05/2008 POLK MO EMERGENCY MNGR
HIGHWAY H SOUTH OF PLEASANT HOPE UNDER WATER. SEVERAL LOW
WATER BRIDGES UNDER 2-3 FEET OF WATER IN AREA.
&&
GCLAYCOMLocal storm report, Feb 5, 2:42 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD LEBANON 37.68N 92.66W
02/05/2008 LACLEDE MO AMATEUR RADIO
EXTENSIVE STREET FLOODING IN DOWNTOWN LEBANON
&&
GCLAYCOMLocal storm report, Feb 5, 2:44 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD CONWAY 37.50N 92.82W
02/05/2008 LACLEDE MO AMATEUR RADIO
CITY STORM SHELTER FLOODED DUE TO HEAVY RAIN
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:27 PM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 38 min |
| Feb 4, 8:55 PM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 28 min |
| Feb 4, 11:09 PM CST | Severe Thunderstorm Warning | SGF | Greene | 20 min |
| Feb 5, 12:14 AM CST | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| Feb 5, 2:57 AM CST | Flash Flood Warning | SGF | Dallas, Greene, Polk | 6 hr |
| Feb 5, 12:46 PM CST | Areal Flood Advisory | SGF | Barry, Christian, Dade, Dallas, Greene, Jasper and 5 more | 6 hr |
| Feb 5, 1:45 PM CST | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Feb 5, 1:48 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 27 min |
| Feb 5, 2:13 PM CST | Flash Flood Warning | SGF | Greene, Lawrence | 6 hr |
| Feb 5, 2:53 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Polk, Pulaski, Webster and 1 more | 6 hr |
| Feb 5, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 34 min |
| Feb 5, 3:01 PM CST | Tornado Warning | SGF | Stone, Taney | 63 min |
| Feb 5, 3:14 PM CST | Severe Thunderstorm Warning | SGF | Maries | 15 min |
| Feb 5, 3:22 PM CST | Tornado Warning | SGF | Christian | 40 min |
| Feb 5, 3:41 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 62 min |
| Feb 5, 3:57 PM CST | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Howell, Ozark, Taney and 3 more | 6 hr |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | SGF | Wright | 41 min |
| Feb 5, 4:08 PM CST | Flash Flood Warning | SGF | Phelps | 6 hr |
| Feb 5, 4:25 PM CST | Severe Thunderstorm Warning | SGF | Texas | 43 min |
| Feb 5, 5:13 PM CST | Tornado Warning | SGF | Howell, Ozark | 77 min |
| Feb 5, 5:28 PM CST | Flash Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 6 hr |
| Feb 5, 5:57 PM CST | Tornado Warning | SGF | Oregon, Shannon | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.